Display Settings:

Format

Send to:

Choose Destination
We are sorry, but NCBI web applications do not support your browser and may not function properly. More information
J Am Acad Dermatol. 2003 Jun;48(6):962-5.

Pseudoacromegaly induced by the long-term use of minoxidil.

Author information

  • 1Department of Dermatology, Pennsylvania State University College of Medicine, Hershey, Pennsylvania, USA.

Abstract

Acromegaly is an endocrine disorder caused by chronic excessive growth hormone secretion from the anterior pituitary gland. Significant disfiguring changes occur as a result of bone, cartilage, and soft tissue hypertrophy, including the thickening of the skin, coarsening of facial features, and cutis verticis gyrata. Pseudoacromegaly, on the other hand, is the presence of similar acromegaloid features in the absence of elevated growth hormone or insulin-like growth factor levels. We present a patient with pseudoacromegaly that resulted from the long-term use of minoxidil at an unusually high dose. This is the first case report of pseudoacromegaly as a side effect of minoxidil use.

PMID:
12789195
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk